MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036128300
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Codes Stroke/CVA (1770); Neurological Deficit/Dysfunction (1982)
Date of Event 12/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that during procedure, the subject coil was stretched during detachment and the detached coil protruded out of the aneurysm.The stent was placed to tack the proximal end of the coil down and completed the procedure.The following day (after procedure) patient found to have sudden onset of left sided weakness and right gaze preference.Stroke alert called and confirmed acute right frontal infarct.Heparin drip started and then discontinued about an hour later.Patient was monitored and improvement recognized with mild left sided weakness.The patient was discharged to rehab on (b)(6) 2019.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date: added.H4 manufacturing date: added.The edhr (electronic device history record) for the device lot is created and maintained in mes (manufacturing execution system).Automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that no anomalies noted to the device prior to use and the product was prepared as per dfu.Also, continuous flush was maintained.Stent was also placed to tack the proximal end of the coil down.While there are a number of potential causes for the reported "main coil stretched, main coil protrusion", because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned.The reported "patient neurological deficit" and "patient stoke" are known and anticipated complications to these types of procedures and patient condition and are listed as such in the device directions for use.Therefore, a probable cause of anticipated procedural complication was assigned to this event.

Brand Name
TARGET XL 360 SOFT 8MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9561957
Report Number3008881809-2020-00002
Device Sequence Number11497240
Product Code HCG
UDI-Device Identifier07613327004649
UDI-Public07613327004649
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2021
Device Model NumberM0036128300
Device Catalogue NumberM0036128300
Device Lot Number20332535
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;